Previous |  Up |  Next

Article

Keywords:
Boussinesq system; global regularity; regularity criteria; Besov space
Summary:
We study the $N$-dimensional Boussinesq system with dissipation and diffusion generalized in terms of fractional Laplacians. In particular, we show that given the critical dissipation, a solution pair remains smooth for all time even with zero diffusivity. In the supercritical case, we obtain component reduction results of regularity criteria and smallness conditions for the global regularity in dimensions two and three.
References:
[1] Adhikari, D., Cao, C., Wu, J.: The 2-D Boussinesq equations with vertical viscosity and vertical diffusivity. J. Differ. Equations 249 (2010), 1078-1088. DOI 10.1016/j.jde.2010.03.021 | MR 2652164
[2] Adhikari, D., Cao, C., Wu, J.: Global regularity results for the 2-D Boussinesq equations with vertical dissipation. J. Differ. Equations 251 (2011), 1637-1655. DOI 10.1016/j.jde.2011.05.027 | MR 2813893
[3] Brezis, H., Wainger, S.: A note on limiting cases of Sobolev embeddings and convolution inequalities. Commun. Partial Differ. Equations 5 (1980), 773-789. DOI 10.1080/03605308008820154 | MR 0579997 | Zbl 0437.35071
[4] Cao, C., Titi, E. S.: Regularity criteria for the three-dimensional Navier-Stokes equations. Indiana Univ. Math. J. 57 (2008), 2643-2661. DOI 10.1512/iumj.2008.57.3719 | MR 2482994 | Zbl 1159.35053
[5] Cao, C., Titi, E. S.: Global regularity criterion for the 3D Navier-Stokes equations involving one entry of the velocity gradient tensor. Arch. Ration. Mech. Anal. 202 (2011), 919-932. DOI 10.1007/s00205-011-0439-6 | MR 2854673 | Zbl 1256.35051
[6] Cao, C., Wu, J.: Two regularity criteria for the 3D MHD equations. J. Differ. Equations 248 (2010), 2263-2274. DOI 10.1016/j.jde.2009.09.020 | MR 2595721 | Zbl 1190.35046
[7] Cao, C., Wu, J.: Global regularity for the two-dimensional anisotropic Boussinesq equations with vertical dissipation. Arch. Ration. Mech. Anal. 208 (2013), 985-1004. DOI 10.1007/s00205-013-0610-3 | MR 3048599 | Zbl 1284.35140
[8] Chae, D.: Global regularity for the 2D Boussinesq equations with partial viscosity terms. Adv. Math. 203 (2006), 497-513. DOI 10.1016/j.aim.2005.05.001 | MR 2227730 | Zbl 1100.35084
[9] Chae, D., Nam, H.-S.: Local existence and blow-up criterion for the Boussinesq equations. Proc. R. Soc. Edinb., Sect. A 127 (1997), 935-946. DOI 10.1017/S0308210500026810 | MR 1475638 | Zbl 0882.35096
[10] Chemin, J.-Y.: Perfect Incompressible Fluids. Oxford Lecture Series in Mathematics and Its Applications 14 Clarendon Press, Oxford (1998). MR 1688875 | Zbl 0927.76002
[11] Constantin, P., Vicol, V.: Nonlinear maximum principles for dissipative linear nonlocal operators and applications. Geom. Funct. Anal. 22 (2012), 1289-1321. DOI 10.1007/s00039-012-0172-9 | MR 2989434 | Zbl 1256.35078
[12] Córdoba, A., Córdoba, D.: A maximum principle applied to quasi-geostrophic equations. Commun. Math. Phys. 249 (2004), 511-528. DOI 10.1007/s00220-004-1055-1 | MR 2084005 | Zbl 1309.76026
[13] Danchin, R., Paicu, M.: Global existence results for the anisotropic Boussinesq system in dimension two. Math. Models Methods Appl. Sci. 21 (2011), 421-457. DOI 10.1142/S0218202511005106 | MR 2782720 | Zbl 1223.35249
[14] Fan, J., Nakamura, G., Wang, H.: Blow-up criteria of smooth solutions to the 3D Boussinesq system with zero viscosity in a bounded domain. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 75 (2012), 3436-3442. DOI 10.1016/j.na.2012.01.008 | MR 2891178 | Zbl 1243.35137
[15] Hmidi, T.: On a maximum principle and its application to logarithmically critical Boussinesq system. Anal. PDE 4 (2011), 247-284. DOI 10.2140/apde.2011.4.247 | MR 2859855
[16] Hmidi, T., Keraani, S.: On the global well-posedness of the Boussinesq system with zero viscosity. Indiana Univ. Math. J. 58 (2009), 1591-1618. DOI 10.1512/iumj.2009.58.3590 | MR 2542974 | Zbl 1178.35303
[17] Hmidi, T., Keraani, S., Rousset, F.: Global well-posedness for a Boussinesq-Navier-Stokes system with critical dissipation. J. Differ. Equations 249 (2010), 2147-2174. DOI 10.1016/j.jde.2010.07.008 | MR 2718654 | Zbl 1200.35228
[18] Hmidi, T., Keraani, S., Rousset, F.: Global well-posedness for Euler-Boussinesq system with critical dissipation. Commun. Partial Differ. Equations 36 (2011), 420-445. DOI 10.1080/03605302.2010.518657 | MR 2763332 | Zbl 1284.76089
[19] Hou, T., Li, C.: Global well-posedness of the viscous Boussinesq equations. Discrete Contin. Dyn. Syst. 12 (2005), 1-12. MR 2121245 | Zbl 1274.76185
[20] Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier-Stokes equations. Commun. Pure Appl. Math. 41 (1988), 891-907. DOI 10.1002/cpa.3160410704 | MR 0951744 | Zbl 0671.35066
[21] Kukavica, I., Ziane, M.: Navier-Stokes equations with regularity in one direction. J. Math. Phys. 48 065203, 10 pages (2007). DOI 10.1063/1.2395919 | MR 2337002 | Zbl 1144.81373
[22] Majda, A.: Introduction to PDEs and Waves for the Atmosphere and Ocean. Courant Lecture Notes in Mathematics 9 AMS, Providence; Courant Institute of Mathematical Sciences, New York (2003). MR 1965452 | Zbl 1278.76004
[23] Majda, A. J., Bertozzi, A. L.: Vorticity and Incompressible Flow. Cambridge Texts in Applied Mathematics 27 Cambridge University Press, Cambridge (2002). MR 1867882 | Zbl 0983.76001
[24] Miao, C., Zheng, X.: On the global well-posedness for the Boussinesq system with horizontal dissipation. Commun. Math. Phys. 321 (2013), 33-67. DOI 10.1007/s00220-013-1721-2 | MR 3089663 | Zbl 1307.35233
[25] Moffatt, H. K.: Some remarks on topological fluid mechanics. An Introduction to the Geometry and Topology of Fluid Flows R. L. Ricca Proc. Pedag. Workshop, Cambridge, 2000. Kluwer Academic Publishers Dordrecht, NATO Sci. Ser. II, Math. Phys. Chem. 47 (2001), 3-10. MR 1999078 | Zbl 1100.76500
[26] Qiu, H., Du, Y., Yao, Z.: Serrin-type blow-up criteria for 3D Boussinesq equations. Appl. Anal. 89 (2010), 1603-1613. DOI 10.1080/00036811.2010.492505 | MR 2773338
[27]\looseness1 Qiu, H., Du, Y., Yao, Z.: A blow-up criterion for 3D Boussinesq equations in Besov spaces. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 73 (2010), 806-815. DOI 10.1016/j.na.2010.04.021 | MR 2653751 | Zbl 1193.76025
[28] Vasseur, A.: Regularity criterion for 3D Navier-Stokes equations in terms of the direction of the velocity. Appl. Math., Praha 54 (2009), 47-52. DOI 10.1007/s10492-009-0003-y | MR 2476020 | Zbl 1212.35354
[29] Wu, J.: The generalized MHD equations. J. Differ. Equations 195 (2003), 284-312. DOI 10.1016/j.jde.2003.07.007 | MR 2016814
[30] Wu, J.: Global regularity for a class of generalized magnetohydrodynamic equations. J. Math. Fluid Mech. 13 (2011), 295-305. DOI 10.1007/s00021-009-0017-y | MR 2805867 | Zbl 1270.35371
[31] Xiang, Z.: The regularity criterion of the weak solution to the 3D viscous Boussinesq equations in Besov spaces. Math. Methods Appl. Sci. 34 (2011), 360-372. DOI 10.1002/mma.1367 | MR 2779955 | Zbl 1205.35235
[32] Xiaofeng, L., Wang, M., Zhang, Z.: Local well-posedness and blowup criterion of the Boussinesq equations in critical Besov spaces. J. Math. Fluid. Mech. 12 (2010), 280-292. DOI 10.1007/s00021-008-0286-x | MR 2645152 | Zbl 1195.76136
[33] Xu, X.: Global regularity of solutions of 2D Boussinesq equations with fractional diffusion. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 72 (2010), 677-681. DOI 10.1016/j.na.2009.07.008 | MR 2579335 | Zbl 1177.76024
[34] Yamazaki, K.: On the regularity criteria of a surface quasi-geostrophic equation. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 75 (2012), 4950-4956. DOI 10.1016/j.na.2012.04.010 | MR 2927558 | Zbl 1242.35075
[35] Yamazaki, K.: Remarks on the regularity criteria of generalized MHD and Navier-Stokes systems. J. Math. Phys. 54 011502, 16 pages (2013). DOI 10.1063/1.4773833 | MR 3059861 | Zbl 1290.35191
Partner of
EuDML logo